Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Miami, FL

June 5, 2012Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2012, 4:34 PM EDT for Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 4:34 PM EDT (20:34 UTC)
Expired
Jun 5, 2012, 5:00 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS52 KMFL 052034
SVRMFL
FLC099-052100-
/O.NEW.KMFL.SV.W.0058.120605T2034Z-120605T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
434 PM EDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR PALM BEACH
  GARDENS...AND MOVING NORTHEAST AT 40 MPH.

* THE STORM WILL AFFECT...
  PALM BEACH GARDENS...
  JUNO BEACH...
  JUPITER...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH. 
FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2681 8008 2681 8013 2683 8018 2694 8016
      2695 8015 2696 8013 2695 8007 2692 8006
      2683 8004
TIME...MOT...LOC 2034Z 223DEG 33KT 2685 8013

$$

RIVERA
1 follow-up statement
903 
WWUS52 KMFL 052056
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT TUE JUN 5 2012

FLC099-052106-
/O.EXP.KMFL.SV.W.0058.000000T0000Z-120605T2100Z/
PALM BEACH FL-
456 PM EDT TUE JUN 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 500 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 500 PM EDT.

LAT...LON 2681 8008 2681 8013 2683 8018 2694 8016
      2695 8015 2696 8013 2695 8007 2692 8006
      2683 8004
TIME...MOT...LOC 2056Z 223DEG 33KT 2700 7997

$$

RIVERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 5, 3:05 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT TUE JUN 5 2012

...UNSETTLED WEATHER CONTINUES FOR SOUTH FLORIDA THROUGH THIS
WEEKEND...

.SHORT TERM...
THE CLOUDS HAVE BROKEN UP EARLY THIS AFTERNOON WHICH HAS ALLOWED
FOR TEMPERATURES TO WARM UP TO AROUND 90 DEGREES OVER THE INTERIOR
AND EAST COAST METRO AREAS. THIS HAS ALSO ALLOWED FOR ISOLATED
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AND EAST
COAST METRO AREAS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND PUSH EASTWARD THROUGH THE INTERIOR AND EAST COAST
METRO AREAS INCLUDING THE ADJACENT COASTAL WATERS THIS AFTERNOON
INTO EARLY THIS EVENING...AS THE STEERING FLOW WILL REMAIN
WESTERLY OVER THE CWA. SO HAVE INCREASED THE THREAT OF SHOWERS AND
THUNDERSTORMS TO CHANCE CATEGORY OVER THE EASTERN METRO AREAS FOR
THIS AFTERNOON INTO EARLY THIS EVENING.

ONCE THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED EARLY THIS
EVENING OVER THE CWA...THE WEATHER SHOULD BECOME DRY FOR THE
OVERNIGHT HOURS. THE ONLY EXCEPTION IS THAT A FEW SHOWERS OR
THUNDERSTORMS COULD WORK INTO THE WEST COAST METRO AREAS OF SOUTH
FLORIDA FROM THE GULF WATERS OF SOUTH FLORIDA ON THE WESTERLY WIND
FLOW.

THE WESTERLY WIND FLOW WILL CONTINUE OVER SOUTH FLORIDA FOR
WEDNESDAY INTO THURSDAY...AS A MID TO UPPER LEVEL TROUGH OF LOW
PRESSURE REMAINS OVER THE EASTERN UNITED STATES. HOWEVER...THE
SHORT RANGE MODELS ARE SPLITTING WITH REGARDS TO THE MOISTURE
OVER THE CWA FOR THE NEXT 48 HOURS. THE 12Z UKMET...12Z CMC...AND
THE 12Z NAM IS SHOWING THAT THE DEEPER MOISTURE OVER THE GULF OF
MEXICO WILL BE MOVING NORTHEAST INTO CENTRAL OR NORTH FLORIDA...AS
A WEAK LOW DEVELOPS IN THE GULF OF MEXICO AND MOVES NORTHEAST INTO
THE SOUTHEAST UNITED STATES. THE 12Z GFS AND THE 12Z ECMWF MODELS
SHOW NO LOW DEVELOPING IN THE GULF...AND KEEPS THE DEEP TROPICAL
MOISTURE OVER THE CWA FOR THE NEXT 48 HOURS. SO AT THIS
TIME...WILL TAKE A BLEND OF THE SHORT RANGE MODELS AND HAVE A 30 TO
50 PERCENT POPS OVER THE CWA WITH THE HIGHEST POPS OVER THE EAST
NORTHEAST AREAS OF THE CWA. THE ONLY EXCEPTION TO THIS IS OVER
LAKE OKEECHOBEE WHERE THERE WILL BE 60 PERCENT POPS FOR THURSDAY
AFTERNOON.

.LONG TERM...
A WEAK COLD FRONT OVER THE CENTRAL UNITED STATES IS STILL FORECAST
BY THE LONG RANGE MODELS TO MOVE SOUTH INTO THE FLORIDA PENINSULA
LATE THIS WEEK AND DISSIPATE OVER SOUTH FLORIDA THIS WEEKEND. THIS
WILL ALLOW FOR THE STEERING FLOW TO SWING FROM A SOUTHWEST
DIRECTION LATE THIS WEEK TO A EASTERLY DIRECTION THIS WEEKEND. SO
THE TROPICAL MOISTURE WILL REMAIN IN PLACE OVER SOUTH FLORIDA LATE
THIS WEEK INTO THIS WEEKEND. HOWEVER...THE MOST COVERAGE OF SHOWERS
AND THUNDERSTORMS WILL SHIFT FROM THE EAST COAST METRO AREAS LATE
THIS WEEK TO THE WEST COAST METRO AREAS THIS WEEKEND.

&&

.MARINE...
THE WINDS WILL REMAIN SOUTHWEST AT 15 KNOTS OR LESS OVER THE LOCAL
WATERS OF SOUTH FLORIDA TONIGHT INTO FRIDAY...BEFORE SWINGING TO
AN EASTERLY DIRECTION THIS WEEKEND. THIS WILL KEEP THE SEAS AT 2
FEET OR LESS IN BOTH THE GULF AND ATLANTIC WATERS OF SOUTH
FLORIDA.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER ALL OF
SOUTH FLORIDA THROUGH THE WEEKEND. SO NO PROBLEMS WITH THE FIRE
WEATHER PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  76  90 / 20 40 30 50
FORT LAUDERDALE  79  90  79  91 / 20 40 30 50
MIAMI            79  91  79  92 / 20 40 30 50
NAPLES           78  87  78  87 / 20 30 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...57/DG
Hazardous weather outlook, Jun 5, 2:05 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EDT TUE JUN 5 2012

AMZ610-630-FLZ063-066>075-168-172>174-060445-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
205 PM EDT TUE JUN 5 2012

...ISOLATED THUNDERSTORMS THIS AFTERNOON/EVENING, A FEW STRONG...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS.

WIND: WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THE
THUNDERSTORMS.

HAIL: NICKEL SIZE HAIL MAY OCCUR WITH A FEW THUNDERSTORMS THIS
AFTERNOON AND EVENING.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 5, 2:38 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT TUE JUN 5 2012

FLZ066-067-070-071-051915-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
238 PM EDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN RURAL BROWARD COUNTY
  SOUTHWESTERN RURAL PALM BEACH COUNTY
  SOUTHEASTERN RURAL HENDRY COUNTY
  EAST CENTRAL RURAL COLLIER COUNTY

* UNTIL 315 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BIG CYPRESS SEMINOLE
  INDIAN RESERVATION...AND MOVING NORTHEAST AT 25 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS SEMINOLE INDIAN RESERVATION...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2656 8073 2623 8053 2619 8106 2631 8113
TIME...MOT...LOC 1837Z 244DEG 21KT 2627 8100

GREGORIA
Special weather statement, Jun 5, 3:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
333 PM EDT TUE JUN 5 2012

FLZ066-067-052000-
HENDRY FL INLAND PALM BEACH COUNTY FL
333 PM EDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY
  EAST CENTRAL HENDRY COUNTY

* UNTIL 400 PM EDT

* AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  EAST OF OKEELANTA TO 7 MILES SOUTHWEST OF OKEELANTA...AND MOVING
  NORTHEAST AT 40 MPH.

* THE LINE OF STORMS WILL AFFECT...
  OKEELANTA...
  BELLE GLADE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2649 8049 2645 8077 2660 8097 2670 8076
      2669 8074 2671 8073 2673 8070 2675 8047
      2671 8037 2662 8032
TIME...MOT...LOC 1933Z 247DEG 35KT 2660 8050 2662 8060
          2656 8076

RIVERA
Special weather statement, Jun 5, 4:02 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT TUE JUN 5 2012

FLZ067-068-168-052030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
402 PM EDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROYAL PALM
  BEACH TO 5 MILES EAST OF BELLE GLADE...AND MOVING NORTHEAST AT 30
  MPH.

* THE LINE OF STORMS WILL AFFECT...
  LION COUNTRY SAFARI...
  ROYAL PALM BEACH...
  NORTH COUNTY AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2662 8024 2663 8048 2668 8068 2680 8058
      2688 8038 2686 8019 2681 8007 2671 8014
TIME...MOT...LOC 2001Z 239DEG 28KT 2671 8025 2671 8058

RIVERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:38 PM EDTSpecial Weather StatementMFLHendry37 min
Jun 5, 3:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 5, 4:02 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jun 5, 4:43 PM EDTSpecial Marine WarningMFL47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.